Sam-e side effects

by Michael
(Santa Cruz, CA USA)

My daughter is 20 years old and due to depression starting taking Sam-e 400mg a day. It has been about 10 - 12 weeks. The results have been fantastic for her, but she has been suffering from non stop headaches for about 60 days that she can no longer handle. She is scared to stop taking Sam-e because it has helped her so much, but we need to see if this side effect is related. If the headaches subside, we may try again at a lower dose. Can headaches be s side effect of Sam-e?

ANSWER:

Thanks for your question Michael. Yes, high doses can lead to SAM-e side effects of anxiety and restlessness, headache, and insomnia. If your daughter is taking it and is experiencing SAM e side effects, she needs to visit her doctor again.

Here are some helpful links to learn more:

http://www.cure-your-depression.com/sam-e-side-effects.html

http://www.depressionblog.com/archives/000027.shtml

http://en.wikipedia.org/wiki/S-Adenosyl_methionine

Thanks for your question. Don't give up. Well done dad for caring for her!

Merri Ellen :)

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Start a New Conversation.